MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2680-J
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix aaa stent graft system.Approximately three and a half (3.5) post initial procedure, the patient presented to the emergency department with belly pain.After a review of the computed tomography (ct) scan, it was determined the patient had an aneurysm enlargement as well as a type 1a endoleak.A re-intervention was done and the physician elected to implant a bx stent (non-endologix) device.The final patient status was reported as doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 1a endoleak, aneurysm sac enlargement and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest concomitant use with products outside the ifu at initial implant (off-label).This finding was discovered during an examination of the discharge summary dated (b)(6) 2018.The most likely causation for the reported event is user-related due to the off-label use of a non-endologix device during the initial implant procedure.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being stable post secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6 medical device probem codes; remove 3191.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix aaa stent graft system.Approximately three and a half (3.5) post initial procedure, the patient presented to the emergency department with belly pain.After a review of the computed tomography (ct) scan, it was determined the patient had an aneurysm enlargement as well as a type 1a endoleak.A re-intervention was done and the physician elected to implant a bx stent (non-endologix) device.The final patient status was reported as doing well.Additional information received per clinical assessment indicating that a non-endologix device was implanted during the initial implant procedure on (b)(6) 2018; this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the ovation ix system per ifu.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key13215299
Report Number3008011247-2022-00004
Device Sequence Number17504611
Product Code MIH
UDI-Device IdentifierM701TVAB2680J1
UDI-Public+M701TVAB2680J1/$$3210322FS031918041
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberTV-AB2680-J
Device Catalogue NumberTV-AB2680-J
Device Lot NumberFS031918-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB FS020318-21; OVATION IX ILIAC LIMB FS020318-21; OVATION IX ILIAC LIMB FS121517-48; OVATION IX ILIAC LIMB FS121517-48; OVATION IX ILIAC LIMB FS121917-22; OVATION IX ILIAC LIMB FS121917-22; OVATION PRIME FILL POLYMER FF021618-01; OVATION PRIME FILL POLYMER FF021618-01; RIGHT RENAL ARTERY STENT (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale